MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335554
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 11/01/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on left hip due to infection.Femoral head and acetabular cup were removed and an antibiotic spacer was implanted to treat it.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based on the intra-operative findings the reported infection was consistent with staphylococcus epidemidis with biofilm noted in the retro-acetabular.However, the root cause of the reported infection cannot be determined.In addition, we cannot rule out the patient¿s hiv disease progression, bone quality, body habitus, anti-retroviral and corticosteroid use, diabetes, cigarette and alcohol use cannot be ruled out as likely contributing factors to the reported infection and not the fault of the smith and nephew device.The patient impact beyond the right hip revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8043874
Report Number1020279-2018-02410
Device Sequence Number1435874
Product Code MBL
UDI-Device Identifier03596010598257
UDI-Public03596010598257
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Catalogue Number71335554
Device Lot Number08KM08542
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date06/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR